Alert archive / Nevada / Wind Advisories in 2017
Wind Advisory 28, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Nov 26, 2017, 1:58 PM PST for Nye County, Nevada. It took effect at Nov 27, 2017, 7:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2017, 1:58 PM PST (21:58 UTC)
- In effect from
- Nov 27, 2017, 7:00 AM PST
- Expired
- Nov 27, 2017, 4:24 PM PST
- In force
- 9 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2733 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
956 WWUS75 KLKN 262158 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 158 PM PST Sun Nov 26 2017 NVZ040-041-271600- /O.NEW.KLKN.WI.Y.0028.171127T1500Z-171128T0300Z/ Northwestern Nye County-Northeastern Nye County- 158 PM PST Sun Nov 26 2017 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST MONDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 7 AM to 7 PM PST Monday. * WINDS...Northwest 20 to 30 mph with gusts to 50 mph including along routes US-6 and NV Highways 318 and 376. * TIMING...Strong winds will develop after 10 AM with the strongest winds in the afternoon. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ030-270300- /O.CON.KLKN.WI.Y.0027.000000T0000Z-171127T0300Z/ Humboldt County- 158 PM PST Sun Nov 26 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS...Southwest 20 to 30 mph with gusts to 50 mph. West of US Highway 95, southwest winds 25 to 35 mph with occasional gusts to 60 mph possible. * TIMING...Strong winds will develop after 10 AM with the strongest winds in the afternoon. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ035-271000- /O.CON.KLKN.WI.Y.0027.171127T0100Z-171127T1000Z/ White Pine County- 158 PM PST Sun Nov 26 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PST MONDAY... * WINDS...South to southwest 20 to 30 mph with gusts to 50 mph. * TIMING...Strong winds will develop after 5 PM this Sunday with the strongest winds during the overnight. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
624 WWUS75 KLKN 270224 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 624 PM PST Sun Nov 26 2017 NVZ030-270600- /O.EXT.KLKN.WI.Y.0027.000000T0000Z-171127T0600Z/ Humboldt County- Including the cities of Winnemucca, McDermitt, Paradise Valley, and Golconda Summit 624 PM PST Sun Nov 26 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...Southwest 20 to 30 mph with gusts to 50 mph. West of US Highway 95, southwest winds 25 to 35 mph with occasional gusts to 60 mph possible. * TIMING...Strong winds will continue through this evening. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ035-271000- /O.CON.KLKN.WI.Y.0027.000000T0000Z-171127T1000Z/ White Pine County- Including the cities of Ely, Ruth, McGill, Connors Pass, and Great Basin National Park 624 PM PST Sun Nov 26 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY... * WINDS...South to southwest 20 to 30 mph with gusts to 50 mph. * TIMING...Strong winds will continue overnight. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ040-041-271030- /O.CON.KLKN.WI.Y.0028.171127T1500Z-171128T0300Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Tonopah, Round Mountain, Duckwater, and Currant Summit 624 PM PST Sun Nov 26 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST MONDAY... * WINDS...Northwest 20 to 30 mph with gusts to 50 mph including along routes US-6 and NV Highways 318 and 376. * TIMING...Strong winds will develop after 10 AM with the strongest winds in the afternoon. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
156 WWUS75 KLKN 270548 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 948 PM PST Sun Nov 26 2017 NVZ030-270700- /O.EXP.KLKN.WI.Y.0027.000000T0000Z-171127T0600Z/ Humboldt County- 948 PM PST Sun Nov 26 2017 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... Breezy conditions will remain through the night but conditions no longer meet advisory criteria. $$ NVZ035-271000- /O.CON.KLKN.WI.Y.0027.000000T0000Z-171127T1000Z/ White Pine County- 948 PM PST Sun Nov 26 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY... * WINDS...South to southwest 20 to 30 mph with gusts to 50 mph. * TIMING...Strong winds will continue overnight. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ040-041-280000- /O.CON.KLKN.WI.Y.0028.171127T1500Z-171128T0300Z/ Northwestern Nye County-Northeastern Nye County- 948 PM PST Sun Nov 26 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST MONDAY... * WINDS...Northwest 20 to 30 mph with gusts to 50 mph including along routes US-6 and NV Highways 318 and 376. * TIMING...Strong winds will develop after 10 AM with the strongest winds in the afternoon. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
623 WWUS75 KLKN 270959 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 159 AM PST Mon Nov 27 2017 NVZ035-271100- /O.EXP.KLKN.WI.Y.0027.000000T0000Z-171127T1000Z/ White Pine County- 159 AM PST Mon Nov 27 2017 ...WIND ADVISORY WILL EXPIRE AT 2 AM PST EARLY THIS MORNING... $$ NVZ040-041-280300- /O.CON.KLKN.WI.Y.0028.171127T1500Z-171128T0300Z/ Northwestern Nye County-Northeastern Nye County- 159 AM PST Mon Nov 27 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING... * WINDS...Northwest 20 to 30 mph with gusts to 50 mph including along routes US-6 and NV Highways 318 and 376. * TIMING...Strong winds will develop after 10 AM with the strongest winds in the afternoon. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
121 WWUS75 KLKN 280024 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 424 PM PST Mon Nov 27 2017 NVZ040-041-280130- /O.CAN.KLKN.WI.Y.0028.000000T0000Z-171128T0300Z/ Northwestern Nye County-Northeastern Nye County- 424 PM PST Mon Nov 27 2017 ...WIND ADVISORY IS CANCELLED... The Wind Advisory for northernwestern and northeastern Nye County has been cancelled because winds have subsided below advisory criteria. North to northwest winds of 15 to 20 mph with gusts of 25 to 30 mph will continue for a few more hours early this evening before further diminishing later tonight. $$ PVC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 26, 7:18 AM PST, 6 hours 40 minutes earlier.
Area forecast discussion, Nov 26, 7:18 AM PST, 6 hours 40 minutes before
Area Forecast Discussion National Weather Service Elko NV 718 AM PST Sun Nov 26 2017 .SYNOPSIS...Warm weather expected today as strong winds develop out ahead of an approaching storm system. This storm system will bring rain changing to snow for most of Nevada late Sunday night and Monday. Temperatures will then drop closer to normal with the possibility for more precipitation later in the week. && .UPDATE...Numerical guidance numbers have come up for White Pine County with regards to wind speeds. Models are showing strong winds during the early evening hours tonight and last through the overnight. Have issued a wind advisory for this area for tonight. Updated grids and text products will be sent shortly. && .PREV DISCUSSION... /ISSUED AT 232 AM / SHORT TERM...Today through Tuesday The flow has turned southwest over the area as a storm system begins to encroach the western United States. Winds will increase this morning, with stronger gusts expected in the afternoon. The strongest winds will be across Humboldt county, where a wind advisory is in effect. Some of the gusts towards the western half of the county will be locally near 60 mph. This will bring blowing dust northward into parts of the forecast area. Other than the wind, no issues are expected as dry conditions are expected to prevail. Afternoon highs will be in the 60s, maybe near 70 degrees. Winds during the Sunday evening period are expected to diminish somewhat but will still remain breezy to locally windy, especially in central Nevada, with areas in White Pine County looking to have the strongest gusts. Moisture will begin moving into the area, and short term models are in better agreement on the timing of the frontal passage. The cold front will be quickly moving through the area very early Monday morning with rain showers turning over to snow after the frontal passage. One bit of concern includes the possibility of a band setting up across central Nevada on Monday morning, stretching to the northeast into Elko county.(The EC is more bullish on this idea than the GFS, though the latest SREF is starting to feature this as well). Right now it appears snow levels will be high in this area, about 6500 feet. Snow levels continue to be tricky and given the lack of model consistency on snow levels it wouldn't take much for snow levels in reality to drop enough for some valley snow. However, with most valley areas expected to receive around .10-.20 inches of water, this would amount to an inch or two of snow during the daytime, which would limit its impacts. The Rubies could receive a good swath of snow if such a band would set up, however. Hopefully models will provide a little better guidance later today. Afternoon highs will struggle to make it out of the 40s on Monday and winds will continue to remain breezy to windy, and with northwest winds, could see some stronger winds in the West Wendover and Tonopah locations, as well as the leeside of mountain ranges. Some locations may need a wind advisory as a result. Look for the shower activity to wind down during the evening on Monday as the system pushes east. A quick ridge will push through the area Monday night and Tuesday and will have to keep an eye out for some areas of local freezing fog. Temperatures will drop into the teens to the lower 20's Monday night with near normal high temperatures expected on Tuesday. LONG TERM...Tuesday night through next Saturday. The models are having difficulty coming into complete agreement with the progressive pattern evolving. There are two potential storm systems. Tuesday night through Wednesday morning. System 1 is a relatively weak shortwave that will brush northern Nevada. Timing with this shortwave is pretty good but the GFS and NAM models both dig the trough deeper into the LKN CWFA providing as much as a tenth of an inch of precipitation north of Interstate 80 while the ECWMF and SREF models show a weaker, more shallow wave with virtually zero precipitation. Low temperatures will be in the 20s. Wednesday afternoon through Friday. This is forecast to be a dry period. Weak high pressure will build over the area late Wednesday then meld into a zonal type flow aloft as the next system approaches. High temperatures will range from the 40s to around 50 degrees. Low temperatures will range from the teens to the mid 20s. Friday night through Saturday. System number 2 timing is in question. It seems that the models are having trouble dispensing the energy around a closed 562dm upper low feature proposed to move inland rapidly through the Baja region. There is a high likelihood that the LKN CWFA will see beneficial moisture with this system however there are significant discrepancies in model resolve. The ECMWF model delivers a heavy dose of QPF to the eastern part of the state from a southerly push of moisture while the GFS moves that moist flow further east along the UT/NV border, rather emphasizing a cold front dropping from the north with less QPF. Low temperatures will be in the 20s. High temperatures will range from the 40s to around 50 degrees. AVIATION...As a storm system approaches, winds will increase across Humboldt County. However significant wind gusts are not expected to affect KWMC. VFR conditions should hold at KWMC and KEKO through Monday 08z and Monday 11z, respectively, after which CIGS will be lowering and a frontal passage is expected to possibly create decreased VIS. VFR conditions are expected at KELY and KTPH through Monday morning. && .LKN WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM PST this evening for Humboldt County. Wind Advisory from 5 PM this afternoon to 2 AM PST Monday for White Pine County. && 86/86
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 1:58 PM PST | Winter Weather Advisory | LKN | Elko, White Pine | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.